Coming off Tramadol

Image

So, its been a few days now of no Tramadol at all and its killing me. I’m writing this as I wasn’t told of just how bad it was going to be coming of this tiny little pill. I was on a lot as well. I was taking up to 15 – 20 a day at my worst, far more than I should have been taking, but when your the size of a tank like me and in extreme pain you’ll do anything. I had built up a tolerance to the drug over time and it just wasn’t working so I had to just keep taking more and more. I took as many as I dare to without tripping a seizure. Must have been on them well over a year and a half. So they worked fine, I didn’t get high on them other than in the first week, I was never addicted to the side affects only the fact that they stopped the pain. Of course the longer you take them for the harder it is to stop.

Its taken me months and months of slowly reducing my dose in order to get where I am this week. Months of taking just one pill less and then clucking for a week till its out the system. Its been a few days of none now and I’m cracking up, I started to think perhaps something else was going on but a quick search of the net shows me I may have another two to three weeks of this till its over.

Restless legs syndrome is the worst thing about it. The spasm builds for ages before snapping a leg like an electric shock has been fired through it. You try and stop the spasm when you feel it building so already you start to move you leg consciously before the big uncontrollable movement kicks in. Body aches like mad, chills, sweats, arms feel like they are on fire, not just a feeling, actually feel like they are on fire. I’m reminded of the cold turkey scene in train-spotting, minus the baby! I’m trying to just ignore it and pretend its not happening. The longer it goes on of course the harder that is. All things considered I’d like to think that most people won’t even realise what’s going on with me as the more distracted I am the better it is.

So if your put on it for whatever then sure, use it if its better than the pain your in but please please remember to maybe stop for a few days every week in order to prevent the horrendous come down, <— not sure if this works, or no matter how much you feel you need don’t take more than prescribed. Just except that they are working and you would be worse off with out them. *twitch twitch spasm . . . . . arrrrggghhhhhhh!!

Advertisements

2 thoughts on “Coming off Tramadol

  1. Alright Chaz,
    My wife had the same issues after about a year on the trammies. She had vack surgery and was put on them for the pain. It took her aling time just to let that last one go – and then ttheleg twitches and arms started as you describe.
    It does get better though mate and every day that you go without one your another step closer to being free of them. Its not easy though mate and I feel for you as it can be so frustrating. Your a strong fella though and sure your up for this fight as you have been for so many others.
    It woukd be so easy just to have that one pill to stop all the shakes and rattling – but no doubt your going to beat it as you are mentally strong.

    Take care bud and stay strong.

  2. Appreciate the words of help dude. I was going through a period of just popping one more pill to help but it took so many hours to feel better that I realised it just wasn’t worth it! Eyes down . . . . .

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s